Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 111, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 18, 2000, 10:00 PM CDT for Brown County, Texas. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 18, 2000, 10:00 PM CDT (03:00 UTC)
- Expired
- May 18, 2000, 11:00 PM CDT
- In force
- 60 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Brown County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 10:34 PM CDT | Hail 1 | Bangs, TX | |
| May 18, 10:45 PM CDT | Hail 1.75 | Brownwood, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 8:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2268 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
233 WUUS54 KSJT 190301 SVRSJT TXC049-190400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1000 PM CDT THU MAY 18 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BROWN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1100 PM CDT * AT 959 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF BANGS...OR ABOUT 8 MILES SOUTHEAST OF SANTA ANNA...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BANGS AT 1005 PM CDT LAKE BROWNWOOD AT 1010 PM CDT BROWNWOOD AT 1020 PM CDT EARLY AT 1025 PM CDT HAILSTONES AS LARGE AS GOLFBALLS ARE LIKELY WITH THIS STORM. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3183 9918 3159 9919 3154 9847 3181 9847 CW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 8:40 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 18, 8:40 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 840 PM CDT THU MAY 18 2000 THE LATEST KSJT REFLECTIVITY LOOP AND 01Z SURFACE ANALYSIS PLACES THE SLOW MOVING COLD FRONT ALONG A CROSS PLAINS TO CARLSBAD TO MERTZON TO MIDKIFF LINE. THE DRYLINE WAS ALONG A MERTZON TO DRYDEN LINE AND WAS RETREATING SLOWLY WEST. SCATTERED STRONG TO SEVERE THUNDERSTORMS WERE FORMING AND TRAINING ALONG THE COLD FRONT AND BEGINNING TO BACK BUILD TO THE SOUTHWEST. THE SURFACE FRONT IS EXPECTED TO SLIP JUST SOUTH OF BROWNWOOD TO SJT LINE AFTER MIDNIGHT WITH THE 850 MB FRONT ALONG THIS LINE. GOOD 850 MB THETA-E ADVECTION AND MOISTURE CONVERGENCE ALONG THE 850 MB FRONT SHOULD HELP TO ENHANCE THUNDERSTORM ACTIVITY LATER THIS EVENING. WITH THE STEERING FLOW PARALLEL TO THE BOUNDARY... TRAINING THUNDERSTORMS WILL OCCUR ALONG THE BOUNDARY. AS A RESULT... WILL INCREASE POPS FOR THE COUNTIES IN THE WATCH AND ADD THE THUNDERSTORM WATCH HEADER TO THE ZONES. .SJT...NONE. TEW N
In the hours before
Special weather statement, May 18, 5:17 PM CDT, 4 hours 43 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-190200- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 517 PM CDT THU MAY 18 2000 ...THERE IS A SLIGHT RISK OF SEVERE STORMS OVER THE CENTRAL AND EASTERN SECTIONS OF WEST CENTRAL TEXAS THIS EVENING AND TONIGHT. THE SLIGHT RISK THREAT FOR SEVERE STORMS ENCOMPASSES AN AREA SOUTHEAST OF A THROCKMORTON TO STERLING CITY LINE...AND NORTH OF AN ELDORADO TO CHEROKEE LINE. A WEAK COLD FRONT WILL MOVE SOUTH THROUGH THE CONCHO VALLEY AND HEARTLAND THIS EVENING...BEFORE STALLING OVER THE EDWARDS PLATEAU AND NORTHWEST HILL COUNTRY LATE TONIGHT. LOW LEVEL CONVERGENCE ALONG THE FRONT AND AN UNSTABLE ATMOSPHERE WILL ALLOW FOR SCATTERED THUNDERSTORMS TO DEVELOP ALONG THE FRONT AS IT MOVES SOUTH. THE STORMS ARE EXPECTED TO INCREASE IN COVERAGE AFTER DEVELOPING. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...WITH A WEAK STEERING FLOW ALOFT...HEAVY RAINFALL WILL LIKELY ACCOMPANY SOME OF THE STORMS. SPOTTER ACTIVATION IS NOT ANTICIPATED.. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. 19 N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:39 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 81 min |
| May 18, 8:08 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 97 min |
| May 18, 8:18 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 42 min |
| May 18, 8:48 PM CDT | Tornado Warning | SJT | Runnels | 57 min |
| May 18, 9:05 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 55 min |
| May 18, 9:46 PM CDT | Tornado Warning | SJT | Coleman | 59 min |
| May 18, 10:19 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 86 min |
| May 18, 10:50 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 55 min |
| May 18, 11:15 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 45 min |
| May 18, 11:27 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 63 min |
| May 19, 12:27 AM CDT | Severe Thunderstorm Warning | SJT | Concho | 48 min |
| May 19, 3:02 AM CDT | Flash Flood Warning | SJT | San Saba | 118 min |
| May 19, 8:52 AM CDT | Severe Thunderstorm Warning | SJT | Sterling | 53 min |
| May 19, 9:34 AM CDT | Severe Thunderstorm Warning | SJT | Nolan | 26 min |
| May 19, 9:42 AM CDT | Severe Thunderstorm Warning | SJT | Coke | 48 min |
| May 19, 10:46 AM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 59 min |
| May 19, 10:53 AM CDT | Severe Thunderstorm Warning | SJT | Sutton | 52 min |
| May 19, 12:15 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 45 min |
| May 19, 12:20 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 25 min |
| May 19, 2:52 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 53 min |
| May 19, 4:03 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 57 min |
| May 19, 5:42 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.